Alert archive / Idaho / High Wind Watches in 2009

High Wind Watch 1, NWS Pocatello, ID

May 11, 2009

NWS Pocatello, ID issued this high wind watch at May 11, 2009, 3:28 AM MDT. It took effect at May 12, 2009, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 11, 2009, 3:28 AM MDT (09:28 UTC)
In effect from
May 12, 2009, 12:00 PM MDT
Expired
May 12, 2009, 3:57 AM MDT
In force
Issued by
NWS Pocatello, ID

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at May 10, 1:24 PM MDT, 14 hours 4 minutes earlier.

Area forecast discussion, May 10, 1:24 PM MDT, 14 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
124 PM MDT SUN MAY 10 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY.

A FEW SHOWERS HAVE DEVELOPED NEAR THE MONTANA BORDER AND ARE
DRIFTING INTO MONTANA THIS AFTERNOON. CONVECTION IS NOT EXPECTED
TO DEVELOP FURTHER SOUTH...SO WILL CONTINUE WITH A DRY FORECAST
FOR TONIGHT. SOME HIGH CLOUDS WILL BE DRIFTING THROUGH THE REGION
TONIGHT WHICH SHOULD HELP IN KEEPING TEMPERATURES SLIGHTLY WARMER.
THUS...NO FREEZE WARNINGS WILL BE ISSUED. A FEW ISOLATED LOCATIONS
IN THE UPPER SNAKE VALLEY MAY DIP TO NEAR FREEZING AROUND
SUNRISE...BUT THESE CONDITIONS SHOULD NOT BE WIDESPREAD NOR
PROLONGED. THE AREA WILL BE AHEAD OF A COLD FRONT ON MONDAY...SO MUCH
WARMER CONDITIONS ARE EXPECTED. WINDY CONDITIONS ARE EXPECTED
MONDAY AFTERNOON ACROSS THE SNAKE PLAIN. A WIND ADVISORY MAY BE
NEEDED FOR THE UPPER SNAKE VALLEY. SUSTAINED WINDS OF NEAR 30 MPH
WITH GUSTS TO 45 MPH WILL BE LIKELY IN THE ARCO/INL/IDAHO FALLS
AREA. LESSER SPEEDS WILL BE EXPERIENCED DOWN THE VALLEY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AS A WEAK
UPPER LEVEL FRONT MOVES THROUGH THE REGION. CONVECTION SHOULD BE
LIMITED TO THE HIGH COUNTRY.

A MORE NOTICEABLE FRONT WILL MOVE THROUGH THE AREA ON TUESDAY.
MOISTURE WITH THIS FRONT IS EXPECTED TO BE LIMITED SO CONVECTION
SHOULD REMAIN ISOLATED AND MAINLY CONFINED TO THE HIGH COUNTRY
ONCE AGAIN. EVEN WINDIER CONDITIONS ARE ANTICIPATED TUESDAY
AFTERNOON. WILL DEFINITELY NEED WIND ADVISORY IN THE SNAKE PLAIN
AND MAY EVEN NEED A HIGH WIND WARNING. WINDS COULD BE SUSTAINED AT 40
MPH WITH GUSTS BETWEEN 50 AND 60 MPH. BLOWING DUST PERHAPS
REDUCING VISIBILITY AT TIMES COULD BE A PROBLEM AS WELL ON BOTH
DAYS ESPECIALLY SINCE FIELDS HAVE BEEN PLOWED RECENTLY.

.LONG TERM...WEDNESDAY THROUGH MONDAY.  GUSTY WINDS WILL DIE DOWN
EARLY WED MORNING AS JET EXITS REGION AS IT HEADS TO PLAINS.  AS FAR
AS PRECIP...MADE ALMOST NO CHANGES TO CURRENT FORECAST.  WEAK ZONAL
FLOW SETS UP OVER AREA WITH NEXT WAVE MOVING THROUGH THUR
EVENING/EARLY FRI NIGHT.  LIGHT...SCATTERED PRECIP EXPECTED OVER
NORTHERN TIER WITH SOME CLOUDS OVER SRN REGIONS.  ASIDE FROM
THAT...ANTICYCLONIC FLOW SETS UP WITH CLEAR AND WARMING CONDITIONS
THROUGH END OF PERIOD. RENWICK

&&

.AVIATION...ANOTHER GORGEOUS DAY IN STORE WITH VFR CONDITIONS AT ALL
TAF SITE. RENWICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 8:15 AM MDT, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
815 AM MDT SUN MAY 10 2009

IDZ017>025-031-032-111200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
815 AM MDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE EXPECTED ON TUESDAY.  PERSONS EXPECTING TO TRAVEL
THROUGH EASTERN IDAHO ON TUESDAY SHOULD STAY INFORMED ON THE LASTEST
FORECASTS.  BLOWING DUST FROM RECENTLY PLOWED AGRICULTURAL FIELDS
MAY REDUCE VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:28 AM MDTWind AdvisoryPIH17 hr
May 11, 3:28 AM MDTWind AdvisoryPIH43 hr

Nearby

High Wind Watches in Idaho, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.